Heavy Rain, Montgomery
- When
- August 10, 10:18 AM EST to 11:18 AM EST
- Where
- Montgomery County, (Day)cox Dayton Intl
- Reported by
- Broadcast Media
- Coordinates
- 39.900, -84.220
Stanley Avenue at I-75 was reported flooded with high water.
Thunderstorms developed in a very moist and unstable airmass producing heavy rain.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Thunderstorms developed in a very moist and unstable airmass producing heavy rain.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 10, 8:34 AM EST, 1 hour 44 minutes earlier.
Area Forecast Discussion National Weather Service Wilmington OH 934 AM EDT WED AUG 10 2016 .SYNOPSIS... A warm moist airmass will keep thunderstorms in the forecast through the remainder of the week. A slow moving front will bring more widespread showers and thunderstorms to the region for the weekend and into Monday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... ILN/s fa will continue to be situated around the periphery of mid/upr level ridge which is centered off the se coast. Abundant moisture has advected into the region with ILN/s 12Z sounding showing a PW of 2.11 inches. Weak shortwaves rotating around this ridge to aid the development of convection in the moderately unstable airmass. Expect scattered thunderstorm development to increase in coverage this aftn. In this moist environment....slow moving storms may lead to localized flooding. Will continue to mention this threat in HWO product. Have continued high chc pops durg the daytime hours. For temperatures...expect highs again in the upper 80s. Previous discussion... Another warm day with dewpoints in the 70s is expected. With this warm moist airmass showers and thunderstorms have already started to develop and expect additional development during the daytime hours today. Winds will be pretty light and expect thunderstorms to be slow moving. Due to this locations that receive thunderstorm activity will have the potential for heavy rainfall and flooding concerns. Due to this have continued mention in the HWO and have also added heavy rain wording into the forecast for today. Went close to guidance for high temperatures today. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... Expect most of the thunderstorm activity to be diurnal in nature and decrease in coverage for the overnight hours. Thursday and Friday will see additional thunderstorm activity with a focus in activity across northern portions of the forecast area. A little more flow in the atmosphere with each day and therefore decided not to add heavy rain mention yet into the forecast for Thursday and Friday, however did keep this mention in the HWO as the potential is still there for some flooding issues. Temperatures will continue to be warm with high temperatures in the 80s to around 90 and dewpoints in the 70s. Heat index values will be in the 90s to close to 100 on Thursday and Friday. Decided not to put heat index values in the HWO due to uncertainties in precipitation coverage and subsequent temperature impacts. && .LONG TERM /SATURDAY THROUGH TUESDAY/... Zonal westerly flow aloft with increasing coverage of afternoon thunderstorms will be found through Saturday. These storms will decrease with the loss of daytime heating until a frontal passage Saturday night keeps a bit more of a chance for storms on this overnight period. The frontal passage is slow to cross the Ohio Valley and could linger storms through early Sunday night in the southern CWA. Latest run of the ECMWF held this frontal passage up and developed a H5 trough in the central U.S. which drastically increased the chances for storm development on Monday. It brings a surface low into the CWA from the southwest later overnight with fropa Tuesday. Original forecast did not account for the large swing from the latest ECMWF run but this just adds more uncertainty and a higher probability for change to the latter part of the forecast. Forecast confidence wanes strongly past Sunday. Through Saturday expect temperatures to be seasonably warm but not get out of hand as the very anomalous amount of moisture available will inhibit max temps from reaching 90 in most locations. Unfortunately this correlates to min temps not dropping past 70 for an uncomfortable beginning of the forecast. Storms that do develop in this airmass will have a higher propensity for very high rainfall rates and an increased chance for localized flooding. && .AVIATION /13Z WEDNESDAY THROUGH SUNDAY/... Showers occurring at the beginning of the period may affect KDAY as well as KCVG/KLUK. Only reduced visibility to MVFR with this activity although could not rule out a brief drop to IFR if a heavier core passed over any of the sites. Beyond the morning activity...it appears that the better chance afternoon showers and thunderstorms will be from KDAY towards KCMH/KLCK although at this point confidence is not very high in placement or timing of afternoon convection. So VCTS continues for those locations. Cannot complete rule out an afternoon storm at the other sites...just that the probability appears low at this time. Expect some mid to upper level cloud cover to continue into the night. The extent of this will contribute to determining how much mist/fog may occur. With low confidence that far out in time...did not include much in the way of visibility restrictions late in the period. OUTLOOK...Thunderstorms possible through Sunday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Novak NEAR TERM...Novak/AR SHORT TERM...Novak LONG TERM...Franks AVIATION...
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 354 AM EDT WED AUG 10 2016 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-110900- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 354 AM EDT WED AUG 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. SLOW MOVING SHOWERS AND STORMS ARE POSSIBLE TODAY. WITH AMPLE MOISTURE AVAILABLE...HEAVY RAINFALL IS POSSIBLE WHICH COULD LEAD TO ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SLOW MOVING SHOWERS AND STORMS ARE POSSIBLE THURSDAY AND FRIDAY. WITH AMPLE MOISTURE AVAILABLE...HEAVY RAINFALL IS POSSIBLE WHICH COULD LEAD TO ISOLATED FLASH FLOODING. MORE EXTENSIVE HEAVY RAINFALL WILL BE POSSIBLE THIS WEEKEND INTO MONDAY AS A SLOW MOVING COLD FRONT APPROACHES AND CROSSES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
820 AM EDT WED AUG 10 2016
OHZ045-046-052-101300-
UNION OH-DELAWARE OH-CHAMPAIGN OH-
820 AM EDT WED AUG 10 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN UNION...SOUTHWESTERN
DELAWARE COUNTIES IN CENTRAL OHIO AND EASTERN CHAMPAIGN COUNTIES IN
WEST CENTRAL OHIO UNTIL 900 AM EDT...
AT 819 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM WITH HEAVY
RAIN NEAR NORTH LEWISBURG...MOVING EAST AT 25 MPH.
STORM HAZARDS INCLUDE...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
MARYSVILLE...MECHANICSBURG...NORTH LEWISBURG...MILFORD CENTER...
OSTRANDER...WOODSTOCK...MAGNETIC SPRINGS...UNIONVILLE CENTER...
BELLEPOINT...WARRENSBURG...US ROUTE 33 AT US ROUTE 42...CABLE...STATE
ROUTE 4 AT STATE ROUTE 161...NEW DOVER...POTTERSBURG...MINGO...STATE
ROUTE 257 AT US ROUTE 36 AND WATKINS.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 4027 8312 4017 8310 4011 8341 4011 8350
4009 8351 4007 8362 4021 8366 4023 8359
4023 8355 4025 8355 4036 8324
TIME...MOT...LOC 1219Z 250DEG 20KT 4019 8348
ARSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
957 AM EDT WED AUG 10 2016
OHZ060-061-101445-
MONTGOMERY OH-PREBLE OH-
957 AM EDT WED AUG 10 2016
...A STRONG THUNDERSTORM WILL AFFECT MONTGOMERY AND EASTERN PREBLE
COUNTIES UNTIL 1045 AM EDT...
AT 957 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER WEST
ALEXANDRIA...MOVING NORTHEAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
DAYTON...HUBER HEIGHTS...TROTWOOD...VANDALIA...ENGLEWOOD...EATON...
MORAINE...NORTHRIDGE...WRIGHT-PATTERSON AFB...LEWISBURG...
WEST ALEXANDRIA...GRATIS...WEST CARROLLTON CITY...RIVERSIDE...
CLAYTON...UNION...BROOKVILLE...GERMANTOWN...
NEW LEBANON AND FARMERSVILLE.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 IN OHIO BETWEEN MILE MARKERS 7 AND 41.
I-75 IN OHIO BETWEEN MILE MARKERS 50 AND 65.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3984 8469 3992 8441 3992 8416 3991 8417
3988 8415 3988 8405 3984 8406 3984 8409
3978 8410 3959 8445 3959 8448 3957 8449
TIME...MOT...LOC 1357Z 237DEG 22KT 3975 8450
BINAUThe national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
Stanley Avenue at I-75 was reported flooded with high water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2016Every state in 2016This day in weather historyWarnings in Ohio, August 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 643612.